Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Mirtazapine 30mg Intake Result In Increased Anxiety Problems?

Can Mirtazapine increase anxiety? My Doctor has prescribed Mirtazapine for anxiety. Started on 15mg for one month then increased to 30mg for the past two months. Initially (1st two months) it worked very well for my anxiety. However, in the last month I have been woken by jitters and my anxiety has increased to a much greater degree than before I was taking Mirtazapine. Is it possible for the mirtazapine to cause the increased anxiety? (I have been treated for an anxiety condition over the past 20 years with 2.5mg/day of Xanax and 20mg/day of Prozac which I am still taking.)
Fri, 14 Dec 2018
Report Abuse
General & Family Physician 's  Response
Hello,

Every dose change with Mirtazapine can cause agitation to the patient and make him feel uneasy that might sometimes feel like anxiety.
Generally these symptoms improve within 2-3 weeks or using Mirtazapine in the same dose (after the increase of the dose) so i would expect you to feel much better soon.
On the other hand if no improvement with time or you notice that the symptoms are too bothering to you, you will need to let your doctor know so he can decide if there is a need for some xanax or not. Please do not take xanax yourself due to its risks for dependence.

I hope I have answered to your query. Let me know if I can assist you further.

Kind regards,

Antoneta Zotaj
General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
Can Mirtazapine 30mg Intake Result In Increased Anxiety Problems?

Hello, Every dose change with Mirtazapine can cause agitation to the patient and make him feel uneasy that might sometimes feel like anxiety. Generally these symptoms improve within 2-3 weeks or using Mirtazapine in the same dose (after the increase of the dose) so i would expect you to feel much better soon. On the other hand if no improvement with time or you notice that the symptoms are too bothering to you, you will need to let your doctor know so he can decide if there is a need for some xanax or not. Please do not take xanax yourself due to its risks for dependence. I hope I have answered to your query. Let me know if I can assist you further. Kind regards, Antoneta Zotaj General & Family Physician